Post Edited (Boroboy) : 3/10/2009 7:56:38 AM (GMT-6)
Welcome to this forum
I have read that Iritus is an anto immune disease as is AS. Unfortunately if you have one auto immune condition you are susceptable to others
I am suspicious though of the drugs we take. I didn't get eye probs(detatched vitreous) until I started Rituximab-an infusion once or twice a year.
Some sites that may answer your question:
Here is a snippet from this site-
So , the main treatment of iritis are medicines to cause dilatation of the iris so that even if it sticks to the lens, it does so when the pupil is fully dilated. Other treatment includes steroids to decrease the inflammation of the iris and prevent stickiness. Steroids may be in the form of eyedrops or oral medicines. The Econopred that you are using is a steroid.
To know more about iritis, please see;
Hope this helps
As to Humira helping, I wouldn't think so.
All the best
On this site http://www.justanswer.com/questions/k0nb-iritus-autoimmune-disease
Is where you can ask your question. Have you tries that?
I can only tell you my experiences. I have had several bouts of Iritis in both eyes. I seemed to get it twice a year for several years in a row.I started on Humira last August and knock on wood, haven't had the Iritis back since. I really don't know if there's a connection or not but am happy to say that the Humira has helped my joints tremendously and I haven't missed doing those steroid eye drops!
On the down side, I am very sensitive to light and find it near impossible to drive at night now because of the glare from on coming cars. I think it's from having to dilate my eyes for such a long period of time.
My friend's daughter has A.S. also and she is on Remicade. She had several bouts of Iritis before starting Remicade - but hasn't had a problem with her eyes since. Maybe we're both just lucky, but sounds like the drugs might be helping???
Thanks for your post.
I was on Remicade for 5 years, helped my joints, but not me eyes.
I have the option of starting Humeria, I may give it a go & hope for the best. I too have probs driving at night & watching TV later on, due to the bright glare. Not on any drops at the mo (3 weeks) & counting.
Post Edited (Boroboy) : 3/10/2009 7:58:34 AM (GMT-6)